MAUDE Adverse Event Report: LUMENIS LTD SLIMLINE EZ; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD SLIMLINE EZ; POWERED LASER SURGICAL INSTRUMENT
Model Number 0642-393-01
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the patient's right ureteral soft lens laser lithotripsy, the fiber was fractured at the entrance of the soft lens working channel.The fiber was immediately replaced with a new fiber to continue the procedure.There were no patient complications.
 
Additional Manufacturer Narrative
There was no device available for analysis; therefore, the reported allegation could not be confirmed.However, the procedural handling and procedural conditions of the device during set-up and use contributed to the fiber body break.A partial body break or kink could have occurred during use, when it was inserted into the scope.A device history record review was not performed because there is information provided from the complaint that the device was in use during the procedure, and not issues were observed prior to use, therefore rules out possible deviations within manufacturing/service processes that could have contributed to the complaint.The labeling review and risk review were not performed.Since an expected or random component failure was identified without any design or manufacturing issue, the investigation conclusion code selected for this complaint is cause traced to component failure.
 
Event or Problem Description
It was reported that during the patient's right ureteral soft lens laser lithotripsy, the fiber was fractured at the entrance of the soft lens working channel.The laser fiber was immediately replaced with a new fiber to continue the procedure.There were no patient complications.

Brand Name
SLIMLINE EZ
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD
hakidma 6
yokneam 20692 04
IS  2069204
Manufacturer (Section G)
MOLEX LLC
18019 n 25th ave
phoenix AZ 85023
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key19274340
Report Number2124215-2024-28262
Device Sequence Number7430153
Product Code GEX
UDI-Device Identifier17290109140169
UDI-Public17290109140169
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K170121
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/09/2025
Device Model Number0642-393-01
Device Catalogue Number0642-393-01
Device Lot Number0061540720
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/18/2024
Supplement Date Received by Manufacturer05/24/2024
Initial Report FDA Received Date05/08/2024
Supplement Report FDA Received Date06/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/21/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown